Thunderstorm Wind, Wayne
- When
- November 10, 1:30 AM EST
- Where
- Wayne County, 5 mi N of Sunnybrook
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.717, -84.967
Three trees were down across Kentucky Highway 200.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Nov 9, 9:24 PM EST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 924 PM EST SAT NOV 9 2002 CURRENT ZONE FCST HAS CONDITIONS WELL COVERED. PCPN TRYING TO MOVE INTO SERN KY...BUT STILL VERRRY LIGHT...AND ONLY INTO A COUPLE OF COUNTIES. HOWEVER...DEEP MOISTURE WITH 60 DEG F DWPTS IN WRN KY MOVING EAST SO SHOULD SEE AN INCREASE IN OUR CWFA AND WILL CONTINUE POPS FOR TONIGHT. MAIN ENERGY WITH S/WV TO MOVE UP THE OH RVR BUT SHOULD TRAIL A TROF THROUGH AREA. TIMING WRONG FOR SVR WX BY THE TIME IT REACHES ERN KY AND MOISTURE IS LACKING. WILL KEEP EYE ON MOISTURE ADVECTION AND STRENGTH OF STORMS NOW ENTERING CNTRL KY. NO UPDATE ANTICIPATED ATTM. DUSTY PREV FORECAST DISCUSSIONS FOLLOW: ----------------------------------------------------------------- 404 PM EST SAT NOV 9 2002 WINDS AND INCREASED CLOUD COVER WILL KEEP TEMPS UP TONIGHT. HAVE OPTED TO GO WITH MIDDLE TO UPPER 50S. KEEPING A CHANCE POP THIS EVENING AS SHORTWAVE IS PROGGED TO MOVE THROUGH OVERNIGHT. TOMORROW MORNING MAY HAVE A SLIGHT BREAK IN THE CLOUD COVER AS S/W MOVES OUT AND LEAVES US OUT AHEAD OF THE STRONG COLD FRONT. GOING TO GO WITH AN AFTERNOON AND EVENING STRESS ON THE CONVECTION...AS BOUNDARY BARRELS THROUGH LATER IN THE DAY. WIND PROFILE STILL LOOKS IMPRESSIVE ALL THE WAY UP ALONG WITH GOOD MOISTURE TRANSPORT AND TONS OF LIFT. THEREFORE WILL MENTION THE POSSIBILITY OF STRONG WIND GUSTS IN SOME OF THE STORMS. STILL NOT READY TO KILL POPS COMPLETELY MONDAY THROUGH LATE TUESDAY...AS LOW LEVEL MOISTURE IS STILL IN PLACE ACROSS THE AREA AND SHORT WAVES ROTATING THROUGH OUT AHEAD OF THE MAIN TROUGH WILL BE DIFFICULT TO PLACE AS WELL AS TIME. GEOGERIAN ------------------------------------------------------------------ 1035 AM EST SAT NOV 9 2002 ZONE PACKAGE HAS THINGS COVERED PRETTY WELL. CLOUDS HAVE INCREASED THIS MORNING ACROSS THE CWA AND THIS SHOULD KEEP THE TEMPS IN CHECK TO SOME EXTENT. WITH STRONG SFC GRADIENT WINDS WILL BLOW TODAY AROUND 15 MPH OR SO (BUT STRONGER IN THE MORE OPEN TERRAIN TO OUR WEST). BASED ON SAT PICS AND RADAR TRENDS...WILL UPDATE ZONES TO MAKE MENTION OF AFTERNOON SPRINKLES OR MAYBE A 20 POP. AREA OF LIGHT PCPN OVER CENTRAL KY IS MOVING STEADILY TO THE EAST...AIDED IN PART BY A 5H VORT MAX AND STRONG WINDS ALOFT. UPDATED ZONES AND GRIDS OUT BEFORE LONG. HALL ------------------------------------------------------------------ 430 AM EST SAT NOV 9 2002 BIG CHALLENGE THIS FORECAST PERIOD IS HOW MUCH WARMING WILL OCCUR AHEAD OF THE NEXT TROF. STRONG GRADIENT FLOW HAS KEPT THE BOUNDARY LAYER WELL MIXED THIS MORNING AND EXPECT THAT THE STRONG WAA WILL KICK IN BEFORE SUNRISE. CLOUDS ARE ON THE INCREASE AND THE INSOLATION MAY BE KEPT DOWN A BIT...STILL ONLY EXPECT THAT TO PREVENT A COUPLE OF DEGREES WARMING. DO NOT ANTICIPATE PCPN UNTIL LATER TONIGHT. NEXT BIG CHALLENGE IS THE FRONTAL BOUNDARY MOVING INTO THE REGION SUNDAY. THIS APPEARS TO BE A SIGNIFICANT PUSH WITH THE POTENTIAL FOR STRONG THUNDERSTORMS OVER THE OHIO RIVER VALLEY AND INTO THE EASTERN COALFIELDS. THE TIMING IS CRITICAL. ALTHOUGH THE ETA CONTINUES TO PUSH THIS FRONT THROUGH QUICKLY, THE UPPER LEVEL TROF AND ASSOCIATED SYNOPTIC FORCING CONTINUES TO KEEP CLOUDS OVER EASTERN KENTUCKY THROUGH MONDAY NIGHT. HAVE UPDATED GRIDS AND ZONES TO TREND DOWN THE CHANCES OF PCPN MONDAY NIGHT...BUT THAT IS SHORT LIVED AS THE CYCLONIC NORTHWEST FLOW REMAINS IN PLACE THROUGH THE EARLY PART OF THE WORK WEEK. PREVIOUS FORECAST PACKAGE WELL IN HAND. LEWIS
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 736 AM EST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE ALONG THE SOUTHEAST COAST AND LOW PRESSURE OVER THE PLAINS WILL BRING INCREASING SOUTH WINDS OVER EASTERN KENTUCKY TODAY AND TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE POSSIBLE AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL MOVE INTO CENTRAL KENTUCKYWILL BE POSSIBLE AHEAD OF A COLD FRONT ON SUNDAY. SOME OF THE STORMS MAY PRODUCE STRONG WIND GUSTS. ADDITIONAL INFORMATION...DETAILS AND DISCUSSIONS ARE CONTAINED IN OTHER NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS. CHECK OUR WEBSITE AT WWW.CRH.NOAA.GOV/JKL. LEWIS
The Nashville radar (KOHX), 152 km away, was scanning. The volume nearest the first event began at 06:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three trees were down across Kentucky Highway 200.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323072.